Jump to content
CrazyBoards.org

Borderline PD/Mood Disorder NOS/benzo wd nightmare


Recommended Posts

Don't have the concentration right now to really convey what I'm going through...

Whew, okay; I've been diagnosed many things over the years, Bipolar II, Bipolar NOS, ADHD-PI, (C)-PTSD, GAD ... Currently in rehab, on Nardil 90mg (my mainstay for many years), Klonopin is down to 0.25mg BID, and gabapentin 600 t.i.d. after being on one benzo or another, continuously, for the last 15 years (35 year old gay male recently diagnosed with Borderline PD, Major Depression, treatment-resistant, atypical features, ADHD-PI)...

So, yeah, due to the fact that I've had a drug and alcohol relapse in August (which ended in November), they want me off benzos.  All this shit from the past, all my insecurities, are coming to surface and I can't stop my thoughts, I can't even shower every day; I can't think and I can';t get organized.  It's a fucking nightmare... and I have cognitive problems which I didn't have before this taper (just going down to 0.25mg b.i.d. from 0.5mg b.i.d has unleashed a flood of regret and self hatred I didn't know I was covering up with benzos).

For what it's worth, I didn't typically abuse my benzos; the problem was with alcohol and meth.

Here's what I'm thinking: Lamictal calmed me down and helped stabilize me before and I've seen evidence that it can work with Borderline PD and maybe calm down my screaming amygdala -- I was at the Amen Clinic in 2004 and (at that time) the "bipolar spectrum" thing was diagnosed Cyclothymic Disorder, and they told me my amygdala was the most overactive they had ever seen.  Lamictal worked - but I went off it after my blood platelet count got dangerously low, and sometime in 2010 or 2011 I was taken off of it without further examination.

Sorry, there's a lot more but I can't in this current state condense it..... Does anyone have experience with Lamictal and Borderline PD for a nightmarish thought explosion benzo wd state?  Don't even know if I'm posting this in the right place... I'm in rehab but there are no doctors here, only therapists, and I've already left a message for my psychiatrist.... If I can't be on benzos, I must be on something else, because I can't live my life like this!

Oh, and I've also really liked being informed of my borderline PD diagnosis but also quite scared, because of the stigma. I'm not manipulative, I'm a gay male, I have no history of cutting but my life's been a mess... please don't judge me. :(

Thx

 

Link to comment
Share on other sites

welcome to CB! I am so sorry you are going through this. Benzo and/or substance abuse withdrawal is a nightmare in itself which can bring on so many additional complications in getting the correct diagnosis. I hope you can get into a good pdoc who can most importantly, help you taper off the Benzos safely. This would be exacerbating your issue if you cannot stabilize and having intense withdrawal. Benzo withdrawal can be worse than street drugs I've read.

How long were you on the Lamictal? I don't have Borderline, (but possible BP2 according to one pdoc) Since Lamictal worked so well for you, perhaps the pdoc can eventually recommend another mood stabilizer that you can try? Mood stabilization sounds like the first priority in your case (if it were me) along with a non-addictive anti-anxiety/sleep medication to calm you... then you can begin to see what symptoms are still causing trouble (whether it be anxiety or depression) and work on treating those.

I'd also recommend a DBT group or maybe you can find a Therapist that is skilled/knowledgeable in DBT? You could call around an ask if they are well versed in DBT.  It is becoming a more popular therapy (even for those with no BPD diagnosis) I went through a DBT program that helped me immensely in becoming more skilled in dealing with distress and it improved my interpersonal skills (great for anyone even without MI)

Good luck to you and keep us updated! This is a very supportive forum.

Edited by cloudmonger
Link to comment
Share on other sites

For anyone being plagued by serious and debilitating Nardil side-effects I can say that for me switching from Nardil to the EMSAM patch got rid of 7 of 8 Nardil side-effects and, as well, I was able to move down to a very low dose of EMSAM.

Edited by Lark
misspelling
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...